MAUDE Adverse Event Report: SEASPINE INC. CORAL; SOLID POLYAXIAL SCREW, 6.50MM X 45MM

SEASPINE INC. CORAL; SOLID POLYAXIAL SCREW, 6.50MM X 45MM
Model Number 18-12-6545
Medical Device Problem Codes Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaints of 18-12-6545 loosening or disassembling post operatively have been received in the last 24 months.Trend review indicates no adverse trend exists for the fault type.The severity of post-operative mechanical failure has been identified as serious (dfmea-0003e, line 29).No capa will be initiated at this time because there is no evidence to suggest a manufacturing or design defect occurred.Review of labeling: contraindications any medical or surgical condition which would preclude the potential benefit of spinal implant surgery is a contraindication.The following conditions may reduce the chance of a successful outcome and should be taken into consideration by the surgeon.This list is not exhaustive: absolute contraindications: infection in or around the operative site, allergy or sensitivity to implant materials, any case not described in the indication.Relative contraindications: local inflammation, morbid obesity, pregnancy, fever or leukocytosis.Prior fusion at the level(s) to be treated.Grossly distorted anatomy due to congenital abnormalities.Rapid joint disease, bone absorption, osteopenia, and/or osteoporosis elevation of sedimentation rate unexplained by other diseases, elevation of white blood count (wbc), or a marked left shift in the wbc differential count any case not requiring bone graft and fusion or where fracture healing is not required patients having inadequate tissue coverage over the operative site or where there is inadequate bone stock, bone quality, or anatomical definition unsuitable or insufficient bone support bone immaturity the patient's activity level, mental condition, occupation and/or a patient unwilling to cooperate with the postoperative instructions any case where implant utilization would interfere with anatomical structures or expected physiological performance use of components and/or incompatible materials from other systems.Possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis) bending, disassembly or fracture of implant and components loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain, discomfort, or abnormal sensations due to the presence of the device pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin.Dural leak requiring surgical repair.Cessation of growth of the fused portion of the spine.Subsidence of the implant into adjacent bone.Loss of proper spinal curvature, correction, height and/or reduction.Increased biomechanical stress on adjacent levels.Improper surgical placement of the implant causing stress shielding of the graft or fusion mass.Intraoperative fissure, fracture, or perforation of the spine.Postoperative fracture due to trauma, defects, or poor bone stock.Serious complications associated with any surgery may occur.These include, but are not limited to: wound complications, infection, genitourinary disorders, gastrointestinal disorders, vascular disorders, including thrombus; bronchopulmonary disorders, including emboli; bursitis, hemorrhage, myocardial infarction, paralysis or death.Warnings and precautions patients with previous spinal surgery at the level(s) to be treated may have different clinical outcomes compared to those without previous surgery.The safety and effectiveness of spinal systems have been established only for spinal conditions with significant mechanical instability or deformity requiring fusion with instrumentation.These conditions are significant mechanical instability or deformity of the spine secondary to severe spondylolisthesis, degenerative spondylolisthesis with objective evidence of neurological impairment, fracture, dislocation, scoliosis, kyphosis, spinal tumor and failed previous fusion (pseudarthrosis).The safety and effectiveness of these devices for any other condition is unknown.The implantation of this system should be performed only by experienced spinal surgeons with specific training in the use of this device because this is a technically demanding procedure presenting a risk of serious injury to the patient.Based on the fatigue testing results, the surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc.Which may impact the performance of the system ensure all implants, components or instruments are sterilized prior surgery.The use of non-sterile devices may lead to inflammation, infection or disease.Implants should never be reused under any circumstances.A used implant should be discarded.While the implant may appear undamaged, it may have small defects or internal stress patterns and if implanted, could fail to perform as intended and pose safety risks to the patient.The risks include, but are not limited to, mechanical failure, breakage, difficulty with implantation, incompatibility with mating components and infection.
 
Event or Problem Description
On friday (b)(6) 2019, the patient underwent spine surgery which consisted of the coral spinal system, a thoracolumbosacral pedicle screw system.It was reported that 2 locking caps broke during final tightening using the torque limiting driver.The surgery was completed using alternative locking caps with no harm to the patient.On sunday, (b)(6) 2019, dr.(b)(6) revised the patient and replaced one of the screws that had separated from the screw head.

Brand Name
CORAL
Common Device Name
SOLID POLYAXIAL SCREW, 6.50MM X 45MM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key9565334
Report Number3012120772-2020-00002
Device Sequence Number11312013
Product Code NKB
UDI-Device Identifier10889981016005
UDI-Public10889981016005
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K120047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18-12-6545
Device Catalogue Number18-12-6545
Device Lot NumberBR37598N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;